[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.87.114.118. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
May 1979

Antitrypsin Deficiency vs Gianotti-Crosti Syndrome

Arch Dermatol. 1979;115(5):640. doi:10.1001/archderm.1979.04010050064039
Abstract

To the Editor.—  I read with interest the article "α1-Antitrypsin Deficiency Associated With Persistent Cutaneous Vasculitis," in the Archives (114:921-924, 1978). Drs Brandrup and Ostergaard described a 2-year-old girl who had a nonpruritic generalized rash associated with protracted neonatal jaundice. The rash consisted of red papules that were particularly dense on the face and the extensor aspect of the limbs. It was determined by the authors that the 2-year-old child had a deficiency of α1-antitrypsin, which is sometimes associated with neonatal cholestasis and progresssive cirrhosis.It occurred to me that the clinical description of this patient's cutaneous eruption and liver involvement is suggestive of the Gianotti-Crosti syndrome. The Gianotti-Crosti syndrome, also known as acrodermatitis papulosa infantalis, consists of nonpruritic red papules appearing on the legs, thighs, buttocks, extensor aspects of the arms, and face. Occasionally a few lesions are seen on the trunk also. Purpuric staining

First Page Preview View Large
First page PDF preview
First page PDF preview
×